Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 70, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 14, 2001, 6:15 PM CDT for Henry County, Rock Island County, Whiteside County, Illinois. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 6:15 PM CDT (23:15 UTC)
- Expired
- Jun 14, 2001, 7:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
Counties Henry County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 33 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:25 PM CDT | Thunderstorm Wind 52 E | Geneseo, IL | Thunderstorm winds snapped four to six inch tree limbs. Reported by off-duty NWS employee. |
| Jun 14, 6:30 PM CDT | Thunderstorm Wind 52 E | Galva, IL | Thunderstorm winds downed large trees in Wiley Park. Reported by trained spotter. |
| Jun 14, 6:35 PM CDT | Thunderstorm Wind 52 E | Galva, IL | Thunderstorm winds blew trees onto a house. Reported by emergency management. |
| Jun 14, 7:00 PM CDT | Thunderstorm Wind 52 E | Galva, IL | Thunderstorms winds produced significant tree damage. Reported by trained spotter. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 14, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 663 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 142316 SVRMLI ILC073-161-195-150000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 615 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN NORTHWEST ILLINOIS ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS WHITESIDE COUNTY IN NORTHWEST ILLINOIS * UNTIL 700 PM CDT * AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS WITH VERY DAMAGING WINDS ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF CAMPBELLS ISLAND TO 3 MILES SOUTHWEST OF THE QUAD-CITY AIRPORT TO 10 MILES SOUTHWEST OF ALPHA...MOVING EAST AT 20 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR... COAL VALLEY...MOLINE...SUNNY HILL BY 620 PM CDT. ALPHA...OPHIEM BY 625 PM CDT. EAST MOLINE...LYNN CENTER...ORION BY 630 PM CDT. PLEASANT VALLEY...CAMPBELLS ISLAND...CARBON CLIFF BY 635 PM CDT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. DMD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:44 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 14, 3:44 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 344 PM CDT THU JUN 14 2001 NOTE TO MEDIA AND OTHER CUSTOMERS...THE ZONES WILL BE LATE SO AS TO INCLUDE A NEW SEVERE THUNDERSTORM WATCH TO BE ISSUED SHORTLY BY SPC. WE WILL ISSUE THEM AS SOON AS POSSIBLE INCLUDING THE UPDATED WATCH INFORMATION. .DVN... IA...NONE. IL...NONE. MO...NONE. WOLF
In the hours before
Local storm report, Jun 14, 2:25 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0219 PM MOLINE IL .25 INCH HAIL
06/14/01 ROCK ISLAND REPORTED BY STORM
SPOTTER.Local storm report, Jun 14, 2:39 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
239 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM BETTENDORF IA URBAN FLOODING
06/14/01 SCOTT REPORTED BY STORM
SPOTTER.Local storm report, Jun 14, 2:58 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
258 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM DAVENPORT IA .5 INCH HAIL
06/14/01 SCOTT REPORTED BY STORM
SPOTTER.Local storm report, Jun 14, 3:01 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM MT AUBURN IA NON TSTM WINDS
06/14/01 BENTON 60 MPH NON TSTM WINDS.
SUSTAINED 55 MPH WITH
GUSTS TO 60 MPH WINDS
REPORTED BY FIRE DEPT.Local storm report, Jun 14, 3:54 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
354 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM VINTON IA NON SVR WIND DAMAGE
06/14/01 BENTON 2 LARGE TREES UPROOTED
ON SEPARATE FARMS 2 SW
OF VINTON. NUMEROUS
BRANCHES DOWN AND POWER
OUTAGE IN VINTON.
REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 14, 4:38 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
438 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM MOLINE IL FLOOD
06/14/01 ROCK ISLAND MAJOR STREET FLOODING.
REPORTED BY MEDIA.
0315 PM EAST MOLINE IL FLOOD
06/14/01 ROCK ISLAND MAJOR STREET FLOODING.
REPORTED BY MEDIA.
0330 PM BETTENDORF IA FLOOD
06/14/01 SCOTT MAJOR STREET
FLOODING...ESPECIALLY
ON STATE ST. REPORTED
BY MEDIA.
0345 PM BETTENDORF IA FLOOD
06/14/01 SCOTT 5-CAR ACCIDENT ON
INTERSTATE 74 BRIDGE
APPROACH TO MISSISSIPPI
RIVER. 2 CARS TOWED.
ACCIDENT WAS WATER
RELATED. REPORTED BY
MEDIA.
0400 PM DAVENPORT IA FLOOD
06/14/01 SCOTT STREET FLOODING. WATER
COVERING RIVER DR ON
EAST SIDE OF DOWNTOWN
DAVENPORT. REPORTED BY
MEDIA.
0420 PM 4 NE BETTENDORF IA FLOOD
06/14/01 SCOTT SPENCER CR BRIDGE UNDER
WATER AT 249TH AVE.
ROAD IMPAmSSIBLE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:57 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 63 min |
| Jun 14, 5:05 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 40 min |
| Jun 14, 5:34 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, McDonough, Warren | 56 min |
| Jun 14, 5:35 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 55 min |
| Jun 14, 6:44 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess | 61 min |
| Jun 14, 6:44 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 46 min |
| Jun 14, 6:56 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Whiteside | 64 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.